I just finished my eight week course of 40 mg nexium for gastritis cause by taking 3 days of antiinflammatories as you might recall. This caused my gastritis and thebiospy said moderate to severe gastritis. I have been unable to scd my eight week visit with my gi doctor due to the fact they are full untill this dec now. I came off nexium and on day3 the burning started that I did not have before only nausesa. I thought maybe my stomach was having to get use to the acid coming back, the next day the nausea sit in and on day 5 I could not take it so started back nexium. You stated in a previous post usually 4 - 8 weeks would cure gastritis. I also got two cotrticosteriods shots for hip bursitis and now my ortho doctors thinks the small amount that would enter my bloodstream could have cause some more damage or prevented the healing since each shot made me nausea for about two week afters so in the 8 weeks of nexium I was still sick 5 of the weeks.. I am worried that this cant be cured 1}and I would like to know it is possible to be cured and off the nexium? 2]Should one wean off the nexium such as 40mg 20mg and 10mg...I am so scared of the side effects of nexium lack of b12 and food being absorbed with little acid.. 3}.What is your advice on starting back on nexium how long would i keep taking it before i try and come off it, 4}I cant get in to see the doctor which is crazy I called 3 days after the biospy and told it would be till Dec and wondering if I should try and find another gi? 5}5}Should my liver be checked also, while on nexiumI have nevrer felt this sick when I try to come off nexium and feeling discouraged that this could be a life time staying on ppi everyday. How I wish I have not taken the antiinflammatories, I just want to be healed and off nexium could it take months or years.........................Thanks for your time.. With severe would eight weeks still be typical to cure and treat it.
Nexium is generally a safe medication, and to my knowledge, the long term studies do no suggest permanent liver damage.
To answer your questions:
1) Again, it would depend on the cause of the gastritis. Discussion possible immune or antibody causes can be discussed with your doctor.
2) I cannot give personal advice regarding your case over the internet. That needs to be discussed with your personal physician.
3) Again, I cannot tell you when or how to re-start the Nexium. You need to ask your regular doctor.
4) If you can't get in to see your GI, you may want to inquire about a second opinion, preferably at a major academic medical center.
5) If there is concern about the liver, obtaining liver enzymes can be done, along with a liver ultrasound.
These questions should be discussed with your personal physician.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.